Alert archive / Arkansas / Tornado Warnings in 2013

Tornado Warning 7, NWS Little Rock, AR

January 29, 20134 counties in Arkansas

NWS Little Rock, AR issued this tornado warning at Jan 29, 2013, 7:19 PM CST for 4 counties in Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 29, 2013, 7:19 PM CST (01:19 UTC)
Expired
Jan 29, 2013, 7:45 PM CST
In force
26 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Cleveland County, AR, Dallas County, AR, Grant County, AR, Jefferson County, AR

The radar

The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 5:37 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 508 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
508 m²/s²
0-3 km storm-relative helicity
586 m²/s²
Significant tornado parameter
3.0
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WFUS54 KLZK 300119
TORLZK
ARC025-039-053-069-300145-
/O.NEW.KLZK.TO.W.0007.130130T0119Z-130130T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
719 PM CST TUE JAN 29 2013

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL JEFFERSON COUNTY IN SOUTHEAST ARKANSAS...
  EASTERN GRANT COUNTY IN CENTRAL ARKANSAS...
  NORTHEASTERN DALLAS COUNTY IN SOUTHWEST ARKANSAS...
  NORTHWESTERN CLEVELAND COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 745 PM CST

* AT 716 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS SEVERE
  STORM WAS LOCATED 5 MILES SOUTH OF CARTHAGE...OR 14 MILES WEST OF
  GRAYS LAKE. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING NORTHEAST
  AT 50 MPH.

* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
  SHERIDAN...           WHITE HALL...         LAMONT...
  CARTHAGE...           SULPHUR SPRINGS...    PRAGUE...
  HARDIN...             GRAPEVINE...          FARINDALE...
  WEST END...           SLABTOWN...           SHERIDAN MUNI ARPT...
  PLAIN VIEW...         OAKLAND HEIGHTS...    MILLERVILLE...
  LEITNER...            JUNET...              IVY...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 27 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3443 9232 3425 9200 3394 9252 3402 9264
TIME...MOT...LOC 0120Z 219DEG 42KT 3404 9249

$$

57
2 follow-up statements
001 
WWUS54 KLZK 300130
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
730 PM CST TUE JAN 29 2013

ARC025-300140-
/O.CAN.KLZK.TO.W.0007.000000T0000Z-130130T0145Z/
CLEVELAND AR-
730 PM CST TUE JAN 29 2013

...THE TORNADO WARNING FOR NORTHWESTERN CLEVELAND COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR ARKANSAS.

LAT...LON 3409 9249 3443 9232 3425 9200 3405 9240
      3406 9243
TIME...MOT...LOC 0130Z 220DEG 52KT 3416 9237

$$

ARC039-053-069-300145-
/O.CON.KLZK.TO.W.0007.000000T0000Z-130130T0145Z/
DALLAS AR-GRANT AR-JEFFERSON AR-
730 PM CST TUE JAN 29 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL JEFFERSON...
EASTERN GRANT AND NORTHEASTERN DALLAS COUNTIES UNTIL 745 PM CST...

AT 726 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED 8 MILES WEST OF LAMONT...OR 12 MILES
NORTHWEST OF GRAYS LAKE...MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
  WHITE HALL...         PRAGUE...             HARDIN...
  GRAPEVINE...          FARINDALE...          WEST END...
  SLABTOWN...           SHERIDAN MUNI ARPT... PLAIN VIEW...
  OAKLAND HEIGHTS...    MILLERVILLE...        LEITNER...
  JUNET...              HENSLEE HEIGHTS...    EBB...
  DOYLESTOWN...         DOUBLE WELLS...       DONALDSONVILLE...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 27 AND 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR ARKANSAS.

LAT...LON 3409 9249 3443 9232 3425 9200 3405 9240
      3406 9243
TIME...MOT...LOC 0130Z 220DEG 52KT 3416 9237

$$

57
601 
WWUS54 KLZK 300136
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
736 PM CST TUE JAN 29 2013

ARC039-300146-
/O.CAN.KLZK.TO.W.0007.000000T0000Z-130130T0145Z/
DALLAS AR-
736 PM CST TUE JAN 29 2013

...THE TORNADO WARNING FOR NORTHEASTERN DALLAS COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR ARKANSAS.

LAT...LON 3412 9231 3414 9237 3417 9245 3443 9232
      3425 9200
TIME...MOT...LOC 0136Z 220DEG 52KT 3423 9230

$$

ARC053-069-300145-
/O.CON.KLZK.TO.W.0007.000000T0000Z-130130T0145Z/
GRANT AR-JEFFERSON AR-
736 PM CST TUE JAN 29 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL JEFFERSON AND
EASTERN GRANT COUNTIES UNTIL 745 PM CST...

AT 732 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED 7 MILES NORTHWEST OF LAMONT...OR 10 MILES
SOUTH OF SHERIDAN...MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
  WHITE HALL...         PRAGUE...             HARDIN...
  GRAPEVINE...          SLABTOWN...           SHERIDAN MUNI ARPT...
  PLAIN VIEW...         OAKLAND HEIGHTS...    MILLERVILLE...
  LEITNER...            JUNET...              HENSLEE HEIGHTS...
  EBB...                DOYLESTOWN...         DONALDSONVILLE...
  DEER CREEK...         CLEAR LAKE...         CENTER GROVE...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 27 AND 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR ARKANSAS.

LAT...LON 3412 9231 3414 9237 3417 9245 3443 9232
      3425 9200
TIME...MOT...LOC 0136Z 220DEG 52KT 3423 9230

$$

57

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jan 29, 6:00 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jan 29, 6:00 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CST TUE JAN 29 2013

.AVIATION...

OVERALL MVFR CONDITIONS THIS EVENING TO EARLY OVERNIGHT WITH SHOWERS
AND THUNDERSTORMS...AS THEY DEVELOP AHEAD OF A COLD FRONT THAT WILL
SLOWLY MOVE ACROSS ARKANSAS. SCATTERED STRONG TO SEVERE STORMS WITH
VARIABLE WINDS AND SCATTERED IFR CEILINGS WILL ALSO BE POSSIBLE.
STRONG SOUTH WINDS OF 10 TO 25 KNOTS WITH GUSTS OVER 30 KNOTS WILL
BE SEEN AHEAD OF THE FRONT THEN BECOME WEST AT 10 TO 25 KNOTS.
CEILINGS WILL GRADUALLY RISE BEHIND THE FRONT FROM MVFR TO VFR
DURING THE MORNING WEDNESDAY. (59)

&&

.PREV DISCUSSION... /ISSUED 244 PM CST TUE JAN 29 2013/

.DISCUSSION...

TOR WATCHES ARE CURRENTLY IN EFFECT FOR PARTS OF NORTHERN AND
WESTERN AR...WHILE CONVECTION HAS BEEN LIGHT OVER CENTRAL
AREAS...WHILE A BIT MORE IN THE LAST HOUR OR TWO OVER WESTERN
AREAS. EARLIER DID SEE SOME SCATTERED SEVERE STORMS OVER OK AND
MO...BUT AT THIS TIME...OVERCAST CLOUDS HAVE HELD INSTABILITY AT
LOWER LEVELS. THE COLD FRONT WAS CURRENTLY OVER CENTRAL MO...SW TO
EASTERN OK...SW TO N TX. PLENTY OF MOISTURE WAS STREAMING INTO AR
WITH SURFACE DEW POINT TEMPS IN THE 60S...WHILE SOUNDING PRECIP
WATER VALUES WERE OVER ONE INCH. WIND PROFILES DO SHOW PLENTY OF
WIND ENERGY WITH A STRONG LOW LEVEL JET OF 30-50 KNOTS...WHILE
SOME VEERING IN THE PROFILE...HENCE SOME RISK OF ISOLATED
TORNADOES TODAY.

THE TIMING OF COLD FRONT REMAINS VERY CLOSE TO EARLIER FORECAST
PROGRESSION...THIS AFTERNOON OVER EASTERN OK TO NEAR NW AR TO MO.
THEN FAR WEST AR BY 2 TO 4 PM. AS THE AFTERNOON PROGRESSES THE
MAIN LINE OF STORMS WILL GRADUALLY MOVE EAST AND REACH THE LITTLE
ROCK AREA AROUND 00Z TO 02Z (6 PM TO 9 PM CST)...THEN EASTERN AR
9 PM TO AROUND MID NIGHT. SOME STORMS WILL BE SEEN WELL AHEAD OF
THE FRONT...AND DUE TO LOADED ATMOSPHERE...COULD BECOME STRONG TO
SEVERE...THOUGH INSTABILITY IS LACKING. STRONG TO DAMAGING WINDS
WILL BE THE MAIN THREAT WITH THE ISOLATED TORNADO THREAT. A SQUALL
LINE IS EXPECTED ALONG AND A BIT AHEAD OF THE COLD FRONT. AREAS
OF HEAVY RAIN AND STRONG SURFACE WINDS WILL ALSO BE POSSIBLE...WITH
LAKE WIND AND WIND ADVISORIES IN EFFECT.

&&

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

AHEAD OF THE FRONT AND WITH THE FRONT...PRECIP CHANCES WILL BE HIGH
THIS AFTERNOON IN THE WEST...THEN THIS EVENING IN CENTRAL
AREAS...WHILE LATER THIS EVENING TO EARLY OVERNIGHT OVER EASTERN
AREAS. DO HAVE MENTION OF SEVERE STORMS OVER ALL OF CWA DUE TO
EXPECTED STRONG CONVECTION. INSTABILITY REMAINS A KEY FACTOR...AS
WELL AS POSSIBLE TOO STRONG OF THE LOW LEVEL JET WHICH COULD SHEER
STORMS BEFORE THEY GET THE HEIGHT NEEDED FOR VERY STRONG AND LONG
LIVED CONVECTION. SPIN UP MESOS WILL BE SEEN...BUT DEPTH MAY BE
HELD AT BAY. CONVECTION WILL BE PUSHING EAST WEDNESDAY MORNING BUT
SHOULD SEE SOME WRAP AROUND AND STATUS OVER NORTHERN AR ON
WEDNESDAY BEFORE IT ALL PUSHES EAST WEDNESDAY AFTERNOON TO
EVENING. THEN DRY WEATHER CONDITIONS AND A BIT COOLER TEMPS
INITIALLY...THEN A WARM UP THROUGH LATE WEEK. A WEAK AND MOSTLY DRY
FRONT LATE THURSDAY TO FRIDAY...WITH VERY LIMITED MOISTURE. MAINLY
CLOUDS A COOLER TEMPS WITH A NW TO NW SURFACE FLOW.

&&

.LONG TERM...SATURDAY THROUGH TUESDAY

NORTHWEST FLOW WILL BRING A WEAK COLD FRONT INTO THE STATE SATURDAY.
MOISTURE WILL BE LACKING DUE TO THE NORTHWEST FLOW...AND KEPT ONLY
SLIGHT CHANCES OF RAIN IN THE FORECAST.

HIGH PRESSURE WILL FOLLOW BEHIND THE FRONT...WITH DRY CONDITIONS FOR
SUNDAY. HOWEVER...SUBTROPICAL JET WILL DEVELOP OVER THE SOUTHERN
PLAINS AND HELP BRING MOISTURE BACK TO THE STATE. RAIN CHANCES WILL
BE BACK IN THE FORECAST FOR MONDAY...AS THE NEXT FRONT MOVES INTO
THE REGION.

COOL HIGH PRESSURE WILL FOLLOW BEHIND THE FRONT TUESDAY...BUT
TEMPERATURES WILL STILL BE NEAR NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     46  52  28  54 / 100  20   0  10
CAMDEN AR         47  57  32  61 / 100  10   0   0
HARRISON AR       36  44  26  53 /  70  20   0  10
HOT SPRINGS AR    45  54  31  59 / 100  10   0   0
LITTLE ROCK   AR  47  54  31  58 / 100  10   0   0
MONTICELLO AR     50  57  33  59 / 100  10   0   0
MOUNT IDA AR      43  53  29  59 /  90  10   0   0
MOUNTAIN HOME AR  39  48  26  53 /  90  20   0  10
NEWPORT AR        48  53  29  54 / 100  20   0  10
PINE BLUFF AR     49  55  32  58 / 100  10   0   0
RUSSELLVILLE AR   43  52  28  58 /  90  20   0  10
SEARCY AR         45  51  28  55 / 100  20   0  10
STUTTGART AR      48  53  30  56 / 100  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ARKANSAS-DESHA-DREW-
INDEPENDENCE-JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-PRAIRIE-
SHARP-WHITE-WOODRUFF.

LAKE WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR BAXTER-BOONE-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-FAULKNER-
FULTON-GARLAND-GRANT-HOT SPRING-IZARD-JOHNSON-LOGAN-MARION-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-
SCOTT-SEARCY-STONE-VAN BUREN-YELL.

&&

SHORT TERM...59 / LONG TERM...58
Hazardous weather outlook, Jan 29, 5:00 AM CST, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST TUE JAN 29 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS TO THE
MID-MISSISSIPPI VALLEY TODAY. THE SYSTEM WILL DRAG A COLD FRONT
TOWARD ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AHEAD OF THE FRONT IN NORTHERN AND WESTERN SECTIONS OF THE
STATE DURING THE AFTERNOON AND EVENING HOURS.

AS THE EVENING PROGRESSES...THE FRONT WILL SURGE INTO THE
REGION...WITH A LINE OF STORMS EVOLVING. THE LINE WILL SWEEP FROM
WEST TO EAST...AND WILL MAKE IT TO THE MISSISSIPPI RIVER DURING THE
PREDAWN HOURS WEDNESDAY.

THERE IS A LOT OF WIND ENERGY SURROUNDING THE FRONT...AND STORMS
WILL TEND TO MOVE QUICKLY AT MORE THAN 50 MPH. THIS WILL INCREASE
THE CHANCES FOR DAMAGING WINDS...WITH GUSTS EXPECTED TO REACH 60 TO
80 MPH IN SOME CASES. THIS IS ENOUGH TO DOWN TREES AND POWER LINES.
TREES ARE PARTICULARLY VULNERABLE NOW FOLLOWING A WIDESPREAD DROUGHT
AND HEAVY SNOW DURING THE HOLIDAY SEASON.

WHILE INDIVIDUAL STORMS COULD CERTAINLY PRODUCE WIND DAMAGE...IT IS
ALONG THE LINE OF STORMS WHERE WIND DAMAGE SHOULD BE MOST
CONCENTRATED.

WINDS WILL ALSO TURN SOMEWHAT WITH HEIGHT...AND THIS COULD LEAD TO
ISOLATED TORNADOES. ANY TORNADOES WOULD BE MOST LIKELY IN STORMS
AHEAD OF THE MAIN LINE...OR WHERE THERE IS NO COMPETITION FOR
AVAILABLE ENERGY.

THE ONLY INHIBITING FACTOR IS INSTABILITY. THE BIG SYSTEM ALOFT
DRIVING THIS EVENT WILL LAG A BIT TO THE WEST. THE SYSTEM WILL BE
SURROUNDED BY COOLER AIR OVERHEAD...AND THAT WILL BE DELAYED. WHILE
IT WILL BE PLENTY WARM AND UNSTABLE TOWARD THE GROUND...A LACK OF
COOLING UPSTAIRS WILL KEEP THE ATMOSPHERE MARGINALLY UNSTABLE...AND
THIS COULD HELP REDUCE INSTANCES OF SEVERE WEATHER.

OTHER THAN SEVERE WEATHER...THERE IS ALSO A CONCERN FOR HEAVY RAIN.
MOISTURE LEVELS WILL BE IMPRESSIVE...AND TWO TO THREE TIMES HIGHER
THAN NORMAL. THIS WILL MAKE THUNDERSTORMS EFFICIENT RAINMAKERS. IN
GENERAL...RAINFALL SHOULD AVERAGE A HALF INCH TO AN INCH AND A HALF.
HOWEVER...TWO TO FOUR INCH AMOUNTS COULD MATERIALIZE IN PARTS OF
THE NORTH AND WEST WHERE DEVELOPMENT OCCURS AHEAD OF THE MAIN LINE.
THIS COULD RESULT IN LOCALIZED FLASH FLOODING.

GUSTY SOUTHERLY WINDS ARE EXPECTED TODAY...WITH WIND SPEEDS FROM 15
TO 25 MPH AND GUSTS TO 35 MPH. BREEZY CONDITIONS WILL CONTINUE
TONIGHT...WITH WINDS SHIFTING TO THE WEST AND SOUTHWEST BEHIND THE
FRONT. WIND AND LAKE WIND ADVISORIES HAVE BEEN POSTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS WILL CONTINUE BEHIND A COLD FRONT ON WEDNESDAY.
WEST TO NORTHWEST WINDS AT 20 TO 30 MPH WILL BE COMMON...WITH SOME
GUSTS OVER 40 MPH. WIND AND LAKE WIND ADVISORIES ARE IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

In the hours before

Special weather statement, Jan 29, 6:34 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
634 PM CST TUE JAN 29 2013

ARZ013-300105-
SEARCY AR-
634 PM CST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR SEARCY COUNTY UNTIL 700 PM CST...

AT 629 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 4 MILES SOUTH OF EULA...OR 15
MILES WEST OF MARSHALL...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MARSHALL...           ZACK...               WITTS SPRING...
  WATTS...              THOLA...              POINT PETER...
  MAUMEE...             MARSENA...            KAY...
  IMO...                EVENING STAR...       EULA...
  ELBERTA...            DUFF...               BOHANNON...
  SNOWBALL...           SILVER HILL...        MORNING STAR...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3606 9242 3601 9241 3586 9242 3572 9285
      3573 9286 3588 9295 3590 9294 3607 9268
TIME...MOT...LOC 0034Z 231DEG 40KT 3587 9284

58
Special weather statement, Jan 29, 6:39 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
639 PM CST TUE JAN 29 2013

ARZ039-042-043-054-300110-
GARLAND AR-HOT SPRING AR-PERRY AR-SALINE AR-
639 PM CST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALINE...SOUTHERN
PERRY...NORTHWESTERN HOT SPRING AND EASTERN GARLAND COUNTIES UNTIL
715 PM CST...

AT 638 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 6
MILES NORTH OF LAKE LAGO TO 4 MILES SOUTH OF LOFTON...AND MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PINEY...              LAKE HAMILTON...      HOT SPRINGS...
  ROCKWELL...           MOUNTAIN PINE...      LOFTON...
  LAKE WINONA...        LAKE LAGO...          LAKE CORONADO...
  LAKE CATHERINE...     LAKE BALBOA...        JESSIEVILLE...
  HOT SPGS VILLAGE...   HOT SPRINGS NATL PARK...
  HOT SPRINGS MEM FLD...                      WILSON SPRINGS...
  SUNSHINE...           REFORM...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3486 9304 3485 9270 3431 9294 3431 9334
TIME...MOT...LOC 0040Z 238DEG 40KT 3478 9294 3436 9321

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 6:08 PM CSTSevere Thunderstorm WarningLZKPope, Searcy37 min
Jan 29, 6:15 PM CSTSevere Thunderstorm WarningLZKLogan, Scott, Yell45 min
Jan 29, 6:22 PM CSTSevere Thunderstorm WarningLZKJohnson, Logan, Newton, Pope, Searcy, Van Buren and 1 more23 min
Jan 29, 6:34 PM CSTSpecial Weather StatementLZKSearcy31 min
Jan 29, 6:39 PM CSTSpecial Weather StatementLZKGarland, Hot Spring31 min
Jan 29, 6:43 PM CSTFlash Flood WarningLZKJohnson, Logan, Montgomery, Polk, Pope, Scott and 1 more3 hr
Jan 29, 6:46 PM CSTSevere Thunderstorm WarningLZKBaxter, Searcy, Stone, Van Buren29 min
Jan 29, 6:48 PM CSTFlash Flood WarningLZKBaxter, Boone, Johnson, Marion, Newton, Pope and 2 more3 hr
Jan 29, 6:53 PM CSTSevere Thunderstorm WarningLZKConway, Pope, Yell37 min
Jan 29, 6:56 PM CSTSevere Thunderstorm WarningLZKGrant, Pulaski, Saline49 min
Jan 29, 6:58 PM CSTTornado WarningLZKMontgomery, Polk, Scott, Yell32 min
Jan 29, 7:05 PM CSTTornado WarningLZKGrant, Lonoke, Pulaski, Saline40 min
Jan 29, 7:15 PM CSTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Independence, Izard, Searcy and 3 more45 min
Jan 29, 7:37 PM CSTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Yell53 min
Jan 29, 7:41 PM CSTTornado WarningLZKGrant, Jefferson, Lonoke, Pulaski34 min
Jan 29, 7:55 PM CSTFlash Flood WarningLZKBaxter, Fulton, Independence, Izard, Marion, Searcy and 3 more3 hr
Jan 29, 7:57 PM CSTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, Izard, Jackson, Sharp and 3 more48 min
Jan 29, 7:57 PM CSTTornado WarningLZKConway, Garland, Montgomery, Perry, Saline, Yell33 min
Jan 29, 8:09 PM CSTTornado WarningLZKCleveland, Jefferson51 min
Jan 29, 8:14 PM CSTTornado WarningLZKLonoke, Prairie46 min
Jan 29, 8:16 PM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Perry, Pope, Stone and 2 more3 hr
Jan 29, 8:19 PM CSTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Pike26 min
Jan 29, 8:27 PM CSTTornado WarningLZKIndependence, Jackson, White48 min
Jan 29, 8:37 PM CSTTornado WarningLZKBradley, Drew, Lincoln23 min
Jan 29, 8:41 PM CSTTornado WarningLZKArkansas, Jefferson, Lincoln34 min
Jan 29, 8:43 PM CSTSevere Thunderstorm WarningLZKIndependence, Jackson, White, Woodruff32 min
Jan 29, 8:46 PM CSTSevere Thunderstorm WarningLZKArkansas, Lonoke, Monroe, Prairie, Woodruff29 min
Jan 29, 8:55 PM CSTTornado WarningLZKDesha, Drew, Lincoln35 min
Jan 29, 9:12 PM CSTSevere Thunderstorm WarningLZKArkansas, Monroe48 min
Jan 29, 9:21 PM CSTTornado WarningLZKDesha, Drew, Lincoln24 min
Jan 29, 9:27 PM CSTTornado WarningLZKArkansas, Desha, Monroe33 min
Jan 29, 9:51 PM CSTFlash Flood WarningLZKArkansas, Desha, Drew, Jefferson, Lincoln, Monroe3 hr
Jan 29, 10:17 PM CSTSpecial Weather StatementLZKArkansas, Cleveland, Jefferson, Lincoln, Monroe, Prairie and 1 more63 min
Jan 30, 12:34 AM CSTLake Wind AdvisoryLZKBaxter, Bradley, Calhoun, Clark, Cleburne, Cleveland and 15 more17 hr
Jan 30, 12:34 AM CSTWind AdvisoryLZKArkansas, Desha, Drew, Independence, Jackson, Jefferson and 7 more17 hr

Nearby

Tornado Warnings in Arkansas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.